Heavy Rain, Baker
- When
- July 9, 1:00 PM EST to 2:00 PM EST
- Where
- Baker County, 2.16 mi SSW of Macclenny
- Reported by
- Mesonet
- Coordinates
- 30.250, -82.130
FSWN Macclenny Raiford Road Church site reported 2.13 inches of rain fall from 2 pm to 3 pm.
An upper level low and high moisture content fueled widespread, slow-moving storms across the local area. More diurnal instability developed along the Atlantic coast sea breezes where a few stronger storms with wet downburst winds developed in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level low and high moisture content fueled widespread, slow-moving storms across the local area. More diurnal instability developed along the Atlantic coast sea breezes where a few stronger storms with wet downburst winds developed in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 12:27 PM EST, 33 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 127 PM EDT Wed Jul 9 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER... .NEAR TERM... Issued at 125 PM EDT Wed Jul 9 2025 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf The SE GA and NE FL region remains in a pattern of upstream mid-level troughing. A stronger, more negatively-tilted shortwave rounding the base of the broader trough will provide a bit more emphasis to higher end convective coverage and locally intense for some locations this afternoon and evening. Deep layer flow supports a conveyor belt of moisture into the area, and this is depicted in the boundary layer by a moisture-laden southwesterly flow along the western edge of the Bermuda High. PWATs were already a whopping 2.16" per this morning's 00Z JAX sounding, well exceeding the 90th climatological percentile and just shy of the daily maximum for this time of year. Scattered convective initiation has commenced across interior southeast GA and northern Suwannee Valley this late morning and will become scattered to numerous in coverage by mid to late afternoon. Instability will be heightened this mid afternoon and early evening due to marketable surging moisture on the order of 2500-2800 J/kg MUCAPE, with slightly higher in some locations. As a result of our anomalously moist environment, there is a potential for precip- loaded downdrafts of 40-60 mph tstm wind gusts, especially across SE GA area where SPC has hoisted a Marginal Risk. Without a pronounced steering flow (light winds aloft) some storms that form may move very slowly perhaps even backbuild at times. A narrow corridor north and east of Waycross has been outlooked in a Slight Risk for Excessive Rainfall by WPC. Later in the afternoon and early evening, another area of better risk for severe storms capable of wet downbursts of 40-60 mph, will be across NE FL near the St. Johns River extending down to north central FL late afternoon and pushing toward the Atlantic coast during the early evening where diurnal instability can build and the east coast sea breeze moving inland provides added impetus for lift/convergence. Rainfall coverage will gradually dwindle through the night as the upper level slowly edges eastward across the area with stronger lift shifting offshore of the local coast. SW flow continues, so early morning Gulf Coast convection edging inland is expected once again. Overnight lows continue to range in the 70s. && .SHORT TERM... (Thursday through Friday night) Issued at 125 PM EDT Wed Jul 9 2025 Slightly drier air over most of the area going into Thursday with PWAT values under 2" over most of northeast Florida, with some of the higher values hovering over southeast Georgia. This will lower precip chances compared to Wednesday, especially over northeast Florida. Afternoon rain and storms are still expected as temperatures increase into the afternoon and sea-breezes converge inland. Southwesterly winds will aid in bringing the gulf sea- breeze well inland creating best chances for isolated storms west of I-95. Temperatures increase slightly to be in the low 90s over inland areas with coastal locations staying slightly cooler. Overnight temperatures will be in the low to mid 70s with temperatures along the coast in the mid to upper 70s. Friday, very similar conditions as Thursday with a dry slot moving in over portions of northeast Florida in the late afternoon to early evening hours. This will help dampen some of the showers and storms in the area during that time. Winds continue out of the southwest creating higher chances for rain and storms inland, mainly west of I-95. High daytime temperatures will be in the low to mid 90s, staying slightly cooler along the coast. Overnight, showers may linger north of HWY-82 in southeast Georgia going into the late evening but will dissipate by midnight. Low temperatures will be in the low to mid 70s inland, staying slightly warmer at coastal locations. && .LONG TERM... (Saturday through next Wednesday) Issued at 125 PM EDT Wed Jul 9 2025 Diurnal heating and sea-breeze convergence will be the driving factor going into the extended period with daily rain and thunderstorm chances. Rain chances will get started over inland northeast Florida in the morning and increasing in intensity and coverage each afternoon. The Gulf sea-breeze will make its way well inland through the week, creating the highest storm chances west of I-95. Daily high temperatures will be in the low to mid 90s with some areas seeing temperatures in the upper 90s going into the beginning of next week. Heat indices will peak in the 100-105 degree range over the weekend and into Monday before temperatures begin to cool into Tuesday. && .AVIATION... (18Z TAFS) Issued at 125 PM EDT Wed Jul 9 2025 Outside of rain, VFR conditions prevail through the period. This morning, light WSW winds under multilayered clouds with a few showers passing by GNV. The Atlantic sea breeze will shift inland around 16-18Z shifting winds to SSE for coastal TAF. VCTS expected for all TAF sites this afternoon and early evening with PROB30s in place for heavier storms. TEMPO groups have been added based on radar trends later today for TS and associated heavy rainfall restrictions. && .MARINE... Issued at 125 PM EDT Wed Jul 9 2025 High pressure extending across central Florida and a surface trough across Georgia will bring prevailing southwest winds, shifting onshore each afternoon as the Atlantic sea breeze moves inland. Scattered showers and storms will move offshore of the coast in the afternoon and early evening. Some storms may produce strong gusty winds and frequent lightning. Rip Currents: Moderate risk Thu for NE FL beaches and low risk for SE GA beaches as easterly swells have fallen compared to previous days. The rip current risk will be greater in the afternoon as SE winds develop with the sea breeze. && .FIRE WEATHER... Issued at 125 PM EDT Wed Jul 9 2025 Weaker westerly winds at the surface and aloft have created conditions for patchy low daytime dispersion today with poor to fair dispersion elsewhere. These weaker winds have created slow moving storms, producing heavy rainfall and increasing chances for localized flooding. Winds increase slightly over the next couple of days, greatly improving daytime dispersion to fair to generally good Thursday and some patchy high dispersion over southeast Georgia Friday. Afternoon rain and thunderstorms will continue through the period with the highest chances west of I-95 with the dominating Gulf sea-breeze. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 73 93 / 30 60 30 60 SSI 76 91 77 91 / 30 40 20 40 JAX 74 94 75 96 / 40 40 10 50 SGJ 75 92 75 93 / 40 40 10 40 GNV 73 94 72 95 / 30 50 10 60 OCF 74 92 73 93 / 30 40 10 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
1241 PM EDT Wed Jul 9 2025
GAZ154-165-166-091715-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
1241 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CAMDEN AND SOUTH
CENTRAL GLYNN COUNTIES THROUGH 115 PM EDT...
At 1241 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Woodbine, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Brunswick, Jekyll Island, and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3098 8139 3096 8163 3105 8167 3120 8148
3102 8138
TIME...MOT...LOC 1641Z 248DEG 7KT 3103 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
102 PM EDT Wed Jul 9 2025
GAZ132-149-250-091745-
Atkinson GA-Coffee GA-Northern Ware GA-
102 PM EDT Wed Jul 9 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COFFEE...EASTERN
ATKINSON AND NORTHWESTERN WARE COUNTIES THROUGH 145 PM EDT...
At 101 PM EDT, Doppler radar was tracking strong thunderstorms
developing along an outflow boundary from near Douglas to near
Pearson. Movement was northeast at 25 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Douglas, Pearson, Nicholls, West Green, Millwood, Axson, and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3167 8266 3161 8263 3156 8263 3156 8260
3154 8259 3147 8260 3147 8256 3130 8247
3121 8286 3156 8297
TIME...MOT...LOC 1701Z 224DEG 22KT 3151 8290 3131 8278
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYPreliminary Local Storm Report
National Weather Service Jacksonville FL
126 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM Hail Douglas 31.51N 82.85W
07/09/2025 E0.25 Inch Coffee GA Public
Pea size hail reported by mPing.
&&
KCSpecial Weather Statement
National Weather Service Jacksonville FL
132 PM EDT Wed Jul 9 2025
GAZ132-134-149-250-091800-
Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA-
132 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COFFEE...
NORTHEASTERN ATKINSON...NORTHWESTERN WARE AND SOUTHWESTERN BACON
COUNTIES THROUGH 200 PM EDT...
At 132 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nicholls, or 13 miles southwest of Alma, moving east
at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph, penny size hail, and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Dixie Union and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3151 8244 3133 8241 3134 8268 3148 8271
TIME...MOT...LOC 1732Z 256DEG 12KT 3139 8261
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
143 PM EDT Wed Jul 9 2025
GAZ132>134-091815-
Bacon GA-Coffee GA-Jeff Davis GA-
143 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL COFFEE...WESTERN
BACON AND SOUTHWESTERN JEFF DAVIS COUNTIES THROUGH 215 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Green, or near Broxton, moving northeast at 15 mph.
HAZARD...Wind gusts around 40 mph, pea size hail, and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Snipesville, West Green, and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 8255 3152 8269 3159 8288 3186 8278
TIME...MOT...LOC 1743Z 210DEG 14KT 3162 8277
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
153 PM EDT Wed Jul 9 2025
GAZ151-250-091830-
Pierce GA-Northern Ware GA-
153 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PIERCE AND NORTH
CENTRAL WARE COUNTIES THROUGH 230 PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pebble Hill, or near Waycross, moving northeast at 10 mph.
HAZARD...Wind gusts around 40 mph, pea size hail, and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Waycross, Jamestown, Pebble Hill, and Dixie Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8253 3132 8257 3141 8234 3123 8225
TIME...MOT...LOC 1753Z 240DEG 7KT 3128 8245
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CHANEYThe national radar mosaic for the moment the first event began.
9 heavy rain, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
FSWN Macclenny Raiford Road Church site reported 2.13 inches of rain fall from 2 pm to 3 pm.
Personal weather station San Marco - KFLJACKS24, received 3.21 inches of rain during the past hour.
Personal weather station St Nicholas - KFLJACKS4522, received 2.64 inches of rain during the past hour.
Personal weather station Whitehouse - KFLJACKS68, received 2.4 inches of rain during the past hour.
A video of a powerline coming down at the | intersection of Philips Hwy and Emerson St | was relayed via broadcast media. Duval | County Watch Office reported that | Jacksonville experienced an electrical | outage affecting an estimated 4,833 JEA | customers. Multiple locations in | Jacksonville are reporting power outages. | Time was estimated by radar. The cost of damage was unknown but estimate for inclusion of the event in Storm Data.
At 3:30 pm local, broadcast media reported flooding on Hendricks Ave | in San Marco. Standing water in the streets | was at about 6 inches deep and cars were still | driving through the flood water. Wake from cars driving | through pushed some water into businesses and homes. Two cars stalled in floodwaters | along Riviera St. A swift water rescue of an elderly couple was conducted when their car stalled in floodwaters in San Marco. At 3:38 pm, broadcast media shared a video of flooding along Edgewood Avenue between Beaver Street and Broadway Avenue. Cars were | able to pass through but floodwaters went up | to halfway up the tires.
Mesonet station GW4436 HILLIARD received over 2 inches of rain in the past hour.
Mesonet station DW9112 Hawthorne measured 2.01 inches of rain in one hour.
About 2.5 inches fell between 4:30 pm to 5:08 pm.
Sebastian Cove - KFLSTAUG853 measured 4 inches of rain in the past hour.
Lyon Building - KFLSTAUG994 measured 4.38 inches of rain in 50 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274460, 1274461, 1274462, 1274463, 1274728, 1274726, 1274465, 1274468, 1274466, 1274470, 1274471.